Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 42, NWS Pocatello, ID

December 20, 2014

NWS Pocatello, ID issued this wind advisory at Dec 20, 2014, 1:28 PM MST. It took effect at Dec 21, 2014, 12:00 PM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2014, 1:28 PM MST (20:28 UTC)
In effect from
Dec 21, 2014, 12:00 PM MST
Expired
Dec 22, 2014, 12:00 AM MST
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

767 
WWUS75 KPIH 202028
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
128 PM MST SAT DEC 20 2014

IDZ017-020-021-211100-
/O.NEW.KPIH.WI.Y.0042.141221T1900Z-141222T0700Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
128 PM MST SAT DEC 20 2014

...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST
SUNDAY NIGHT. 

* TIMING...WINDS INCREASING SUNDAY MORNING AND CONTINUING STRONG
  THROUGH SUNDAY EVENING.

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY
  INCLUDING THE I-86 AND I-15 CORRIDORS AND THE INL COMPLEX.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND
  TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
635 
WWUS75 KPIH 211108
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
408 AM MST SUN DEC 21 2014

IDZ017-020-021-212200-
/O.CON.KPIH.WI.Y.0042.141221T1900Z-141222T0700Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
408 AM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT. 

* TIMING...WINDS INCREASING SUNDAY MORNING AND CONTINUING STRONG 
  THROUGH SUNDAY EVENING. 

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY 
  INCLUDING THE I-86 AND I-15 CORRIDORS AND THE INL COMPLEX. 

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND 
  TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
116 
WWUS75 KPIH 212053
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
153 PM MST SUN DEC 21 2014

IDZ017-020-021-220700-
/O.CON.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
153 PM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING...CONTINUING STRONG THROUGH SUNDAY EVENING.

* WINDS...SOUTHWEST AT 28 TO 38 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY 
  INCLUDING THE I-86 AND I-15 CORRIDORS AND THE INL COMPLEX. 

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND 
  TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
031 
WWUS75 KPIH 220444
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
944 PM MST SUN DEC 21 2014

IDZ020-021-220545-
/O.CAN.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
944 PM MST SUN DEC 21 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED TO 10 TO 20 MPH THIS EVENING.
THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

IDZ017-220700-
/O.CON.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
944 PM MST SUN DEC 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

* TIMING...CONTINUING STRONG THROUGH SUNDAY EVENING.

* WINDS...SOUTHWEST AT 28 TO 38 MPH WITH GUSTS TO 50 MPH.

* LOCATIONS INCLUDE...EASTERN MAGIC VALLEY INCLUDING THE I-84
  CORRIDOR THROUGH BURLEY.

* IMPACTS...DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES AND 
  TRAILERS...ESPECIALLY ON NORTH-SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
887 
WWUS75 KPIH 220655
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1155 PM MST SUN DEC 21 2014

IDZ017-220800-
/O.EXP.KPIH.WI.Y.0042.000000T0000Z-141222T0700Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
1155 PM MST SUN DEC 21 2014

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

WINDS OBSERVATIONS BELOW 8500 FEET ELEVATION HAVE DECREASED TO
BELOW 30 MPH WITH GUSTS BELOW 45 MPH. THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

VERY WINDY CONDITIONS WILL RETURN LATER THIS MORNING AND LAST INTO
THE EARLY EVENING.

$$

MESSICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:50 AM MST, 10 hours 38 minutes earlier.

Area forecast discussion, Dec 20, 2:50 AM MST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MST SAT DEC 20 2014

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.
HAVE ISSUED A WINTER STORM WARNING FROM 5 PM THROUGH SUNDAY NIGHT
FOR THE CENTRAL MOUNTAINS ABOVE 6 THOUSAND FEET. KEPT THE WINTER
STORM WATCH IN EFFECT FOR THE SAME TIME PERIOD IN THE EASTERN
HIGHLANDS. VERY STRONG JET STREAM IN THE PACIFIC WILL DRIVE IN
EXTENSIVE MOISTURE TO SOUTHEAST IDAHO THROUGH THE WEEKEND AND
EXPECT HEAVY SNOW TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH
SUNDAY. SNOW LEVELS WHICH WILL START OUT AT ABOUT 5 THOUSAND FEET
TODAY WILL GRADUALLY RISE TO ABOVE 7 THOUSAND FEET BY SUNDAY
AFTERNOON. THIS SHOULD LIMIT SNOW AMOUNTS BELOW 6500 FEET THROUGH
THE PERIOD...BUT ALL LOCATIONS EARLY TONIGHT ABOVE 5 THOUSAND FEET
SHOULD SEE SOME ACCUMULATION. GENERALLY EXPECTING 5 TO 10 INCHES
ABOVE 6 THOUSAND FEET AND POSSIBLE OVER A FOOT ABOVE 7 THOUSAND
FEET THROUGH SUNDAY NIGHT. STRONG WESTERLY WINDS WILL LIKELY
ACCOMPANY THE STORM DURING THE DAY ON SUNDAY ESPECIALLY OVER
MOUNTAIN PASSES WHERE BLOWING AND DRIFTING ARE LIKELY. EXPECT RAIN
THROUGHOUT THE ENTIRE EVENT IN THE SNAKE RIVER PLAIN WITH STRONG
GUSTY WINDS ON SUNDAY AND A WIND ADVISORY MAY BE NECESSARY.
PRECIPITATION SHOULD TAPER OFF SUNDAY NIGHT AS A COLD FRONT MOVES
THROUGH THE REGION WITH MAINLY DRY CONDITIONS MONDAY AND MONDAY
NIGHT. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL BOTH TODAY AND
SUNDAY WITH COOLING EXPECTED MONDAY BEHIND THE FRONT.
GK

.LONG TERM...TUESDAY THRU SATURDAY. MODELS STILL AGREE ON GENERAL
PATTERN BUT GFS/PARALLEL GFS/ECMWF STILL ALL DIFFER ON DETAILS
THROUGH THE HOLIDAY TRAVEL WEEK. RIDGE IN PLACE TUE FOR DRIEST DAY
OF THE WEEK. CHRISTMAS SYSTEM DROPS THROUGH PACNW ACROSS EAST IDAHO
CHRISTMAS EVE/CHRISTMAS DAY. GFS SLIGHTLY SLOWER AND REMAINS FURTHER
NORTH WITH SFC/700MB FEATURES. ECMWF FASTEST AND FURTHEST SOUTH WITH
PARALLEL GFS SOMEWHERE IN THE MIDDLE. STILL QUITE A BIT OF
UNCERTAINTY REGARDING TIMING OF THE COLD FRONT AND PRECIP. ECMWF AND
TO SOME EXTENT THE PARALLEL GFS FAVOR SNOW REACHING VALLEY FLOORS BY
CHRISTMAS MORNING. GFS HOLDS ON TO WARMER AIR WITH COLD TEMPS
ARRIVING DURING CHRISTMAS DAY. ALL MODELS FAVOR TRANSITORY RIDGE FOR
FRI/SAT AHEAD OF ANOTHER SYSTEM DIVING INTO THE PACNW LATER IN THE
WEEKEND. OPTED TO MAINTAIN CURRENT FCST FOR CHRISTMAS HOLIDAY WHICH
HOLDS BEST CHANCE FOR PRECIP CHRISTMAS EVE NIGHT...AND AT LEAST A
CHANCE OF SNOW TO VALLEY FLOORS. DMH

&&

.AVIATION...VFR/MVFR CONDITIONS IN PLACE MOST AREAS THIS MORNING.
VERY MOIST PACIFIC SYSTEM PUSHING THROUGH PACNW AS ADVERTISED TODAY.
PRECIP RETURNS TO CENTRAL MTNS BY LATE MORNING THEN SPREADS ACROSS
REMAINDER OF EAST IDAHO THIS AFTN/EVE. STRONG WEST/NORTHWEST FLOW
ALOFT WILL FOCUS PRECIP IN LEADING EDGES OF CENTRAL MTNS AND EASTERN
HIGHLANDS. WARM TEMPS KEEP SNOW LEVELS HIGH AND HEAVIEST PRECIP
ARRIVES OVERNIGHT. KSUN LIKELY ALL SNOW WITH CONDITIONS REMAINING
BELOW FIELD MINIMUMS ONCE PRECIP STARTS. KIDA SHIFTING FROM VFR/MVFR
TO RAIN/SNOW MIX AND IFR CEILINGS OVERNIGHT. KBYI/KPIH BOTH STAY
RAIN THROUGH TONIGHT BUT MAY OCCASIONALLY FLIRT WITH IFR CEILINGS
DURING PERIODS OF HEAVIER PRECIP. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY
ABOVE 6000 FEET FOR THE IDZ031-032.

WINTER STORM WATCH FROM THIS AFTERNOON THROUGH LATE SUNDAY NIGHT
ABOVE 6000 FEET FOR THE IDZ019-023-025.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 AM MST MONDAY
IDZ018.

&&

In the hours before

Local storm report, Dec 20, 9:15 AM MST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
915 AM MST SAT DEC 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     SNOW             1 E ASHTON              44.07N 111.42W
12/20/2014  M2.2 INCH        FREMONT            ID   TRAINED SPOTTER

            60-HOUR SNOW TOTAL WITH 0.48 INCHES OF WATER EQUIVALENT,
            AND STILL SNOWING AT TIME OF REPORT.

&&

GWICKLUN

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:58 AM MSTWinter Storm WarningPIH50 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.